Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 1, NWS Key West, FL

January 2, 2014

NWS Key West, FL issued this small craft advisory at Jan 2, 2014, 3:34 PM EST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 3:34 PM EST (20:34 UTC)
Expired
Jan 4, 2014, 11:00 AM EST
In force
43 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WHUS72 KKEY 022034
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
334 PM EST THU JAN 2 2014

GMZ031>035-042>044-052>055-072>075-030400-
/O.NEW.KKEY.SC.Y.0001.140102T2034Z-140103T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
334 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...GULF OF
MEXICO...AND FLORIDA BAY.

* WINDS AND WAVES...SUSTAINED SURFACE WINDS WILL SHIFT TO NORTHWEST
  TO NORTH AND INCREASE TO 20 TO 25 KNOTS AFTER MIDNIGHT TONIGHT.
  SEAS WILL BUILD AS HIGH AS 8 FEET AFTER MIDNIGHT TONIGHT IN THE
  GULF STREAM AND ON OFFSHORE GULF OF MEXICO WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
6 follow-up statements
513 
WHUS72 KKEY 030344
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1044 PM EST THU JAN 2 2014

GMZ031>035-042>044-052>055-072>075-031130-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-140103T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1044 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS AND WAVES...SUSTAINED SURFACE WINDS WILL SHIFT TO NORTHWEST
  TO NORTH AND INCREASE TO 20 TO 25 KNOTS AFTER MIDNIGHT. SEAS WILL
  BUILD AS HIGH AS 8 FEET IN THE GULF STREAM AND ON OFFSHORE GULF OF
  MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
106 
WHUS72 KKEY 030939
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
439 AM EST FRI JAN 3 2014

GMZ031>035-042>044-052>055-072>075-031745-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-140103T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
439 AM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH WINDS OF NEAR 25 KNOTS AND GUSTY. SEAS
  WILL BUILD AS HIGH AS 9 FEET IN THE GULF STREAM AND ON OFFSHORE
  GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$



APA
807 
WHUS72 KKEY 031517
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 AM EST FRI JAN 3 2014

GMZ031>035-042>044-052>055-072>075-032200-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-140103T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 AM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 20
  TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS WILL PREVAIL THIS AFTERNOON.
  SEAS AS HIGH AS 9 FEET CAN BE EXPECTED IN THE GULF STREAM AND ON
  THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
243 
WHUS72 KKEY 032029
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
329 PM EST FRI JAN 3 2014

GMZ031>035-042>044-052>055-072>075-040400-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-140104T0400Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
329 PM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHEAST SURFACE WINDS OF 20 TO 25
  KNOTS...WITH GUSTS NEAR 30 KNOTS WILL DECREASE TO 15 TO 20 KNOTS
  AFTER MIDNIGHT TONIGHT. SEAS AS HIGH AS 8 FEET CAN BE EXPECTED IN
  THE GULF STREAM AND ON THE COASTAL WATERS OF THE OFFSHORE GULF OF
  MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
466 
WHUS72 KKEY 040323
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 PM EST FRI JAN 3 2014

GMZ031>035-042>044-052>055-072>075-040930-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-140104T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 PM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS WILL
  SLACKEN GRADUALLY INTO THE RANGE OF 15 TO 20 KNOTS LATE TONIGHT
  OVER MOST FLORIDA KEYS COASTAL WATERS. SEAS OF 5 TO 8 FEET ARE
  EXPECTED IN THE STRAITS OF FLORIDA...WITH SEAS OF 4 TO 6 FEET IN
  THE GULF OF MEXICO BEYOND FIVE FATHOMS...AND SEAS OF 2 TO 4 FEET
  IN THE GULF OF MEXICO INSIDE FIVE FATHOMS...AS WELL AS IN MOST OF
  HAWK CHANNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
397 
WHUS72 KKEY 040925
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 AM EST SAT JAN 4 2014

GMZ031>035-042>044-052>055-072>075-041600-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-140104T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 AM EST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS WILL
  SLACKEN GRADUALLY INTO THE RANGE OF 15 TO 20 KNOTS BY THIS AFTERNOON.
  SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:25 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 2, 2:25 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
225 PM EST THU JAN 2 2014

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES IN THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE MOSTLY SUNNY. WINDS OVER LAND ARE SOUTH TO
SOUTHWEST NEAR 10 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTH TO
SOUTHWEST AT 10 TO 15 KNOTS. TEMPERATURES ARE IN THE LOWER TO MID
80S.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A COLD FRONT OVER THE GULF OF MEXICO WILL PASS THROUGH THE FLORIDA
KEYS LATE TONIGHT INTO FRIDAY MORNING. NOT MUCH MORE THAN A BROKEN
BAND OF SHOWERS...WITH PERHAPS AN EMBEDDED THUNDERSTORM OR TWO...IS
EXPECTED ALONG AND AHEAD OF THIS FRONTAL BOUNDARY AFTER MIDNIGHT
TONIGHT. MAXIMUM TEMPERATURES FRIDAY AFTERNOON IN THE FLORIDA KEYS
WILL BE ABOUT 10 TO 15 DEGREES COOLER THAN TODAY. AN AREA OF HIGH
PRESSURE OVER THE CAROLINAS WILL BUILD SOUTHWARD DOWN THE FLORIDA
PENINSULA FRIDAY NIGHT. A SHORT WAVE SHOULD PROGRESS TO THE WEST AND
NORTHWEST OF THE FLORIDA KEYS SATURDAY AFTERNOON AND SATURDAY NIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE ASSOCIATED WITH THIS ATMOSPHERIC
DISTURBANCE SATURDAY NIGHT.

.LONG TERM (SUNDAY THROUGH THURSDAY)...
A COLD FRONT WILL APPROACH THE PANHANDLE OF FLORIDA SUNDAY
AFTERNOON. THIS COLD FRONT WILL PROGRESS SOUTHWARD DOWN THE FLORIDA
PENINSULA SUNDAY NIGHT AND MONDAY. IT NOW LOOKS AS IF THIS FRONTAL
BOUNDARY WILL PASS THROUGH THE FLORIDA MONDAY NIGHT. A LARGE AREA OF
HIGH PRESSURE WILL PROGRESS TO THE NORTHEAST ACROSS THE EASTERN
UNITED STATES TUESDAY THROUGH THURSDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL KEYS COASTAL WATERS
TONIGHT DUE TO SUSTAINED SURFACE WINDS SHIFTING TO NORTHWEST TO
NORTH AND INCREASING TO 20 TO 25 KNOTS AFTER MIDNIGHT. A SMALL CRAFT
ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS FRIDAY
AND FRIDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE
COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY. NO ADVISORIES
EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT. A SMALL CRAFT ADVISORY
WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS MONDAY THROUGH
AT LEAST TUESDAY NIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE REST OF THE EVENING HOURS.
AFTER 06Z...A BAND OF SHOWERS AND STORMS AHEAD OF AN APPROACHING
SURFACE COLD FRONT WILL RESULT IN BRIEF MVFR/IF CIGS AND OR VIS.
AFTER 10Z...QUICK SHOT OF COLD THERMAL ADVECTION ACROSS WARM GULF
WATERS WILL RESULT IN MVFR STRATUS/STRATOCUMULUS CIGS...EXPECTED
THROUGH 18Z FRIDAY. SOUTH TO SOUTHWEST WINDS NEAR 10 KNOTS WILL BOX
TO WEST BY EVENING...THEN INCREASING TO BETWEEN 10 AND 15 KNOTS AND
BECOMING NORTHWEST TO NORTH BY 08Z...BECOMING NORTH AT 15 KNOTS WITH
GUSTS TO 25 KNOTS BY 10-12Z.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1898...THE HIGH
TEMPERATURE IN KEY WEST WAS ONLY 58 DEGREES. THIS SET THE DAILY
RECORD FOR COOLEST MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON
JANUARY 2ND...A RECORD WHICH STILL STANDS 115 YEARS LATER.
TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  67 70 64 76 / 50 20 30 60
MARATHON  68 72 64 76 / 50 20 30 60

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL KEYS COASTAL
     WATERS...GMZ031>035-042>044-052>055-072>075.

&&

PUBLIC/MARINE/FIRE/DIGITAL...BS
AVIATION/CLIMATE.............FUTTERMAN
DATA ACQUISITION.............JR

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 2, 10:50 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1050 AM EST THU JAN 2 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
1050 AM EST THU JAN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS AFTERNOON.

ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TONIGHT.
THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS FRIDAY AND FRIDAY NIGHT.

ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN SATURDAY.
THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES. SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS
WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN
SATURDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY AND SUNDAY
NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
ATLANTIC AND GULF OF MEXICO MONDAY. A SMALL CRAFT ADVISORY WILL
LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF
OF MEXICO MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR
THE COASTAL WATERS OF FLORIDA BAY MONDAY NIGHT. A SMALL CRAFT
ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS TUESDAY
AND TUESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED
FOR THE COASTAL WATERS OF THE FLORIDA STRAITS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.